Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Henry Helson
Title: Lectures on invariant subspaces
Additional book information: Academic Press, New York, 1964. 11+130 pp. $5.00.

References [Enhancements On Off] (What's this?)

  • 1. N. Aronszajn and K. T. Smith, Invariant subspaces of completely continuous operators, Ann. of Math. (2) 60 (1954), 345-350. MR 65807
  • 2. A. R. Bernstein and A. Robinson, Solution of an invariant subspace problem of K. T. Smith and P. R. Halmos, Pacific J. Math. 15 (1965), (to appear). MR 193504
  • 3. A. Beurling, On two problems concerning linear transformations in Hilbert space, Acta Math. 81 (1949), 239-255. MR 27954
  • 4. M.S. Brodskiĭ, Triangular representations of some operators with completely continuous imaginary part, Soviet Math. Dokl. 1 (1961), 952-955. MR 149288
  • 5. M. S. Brodskiĭ and M. S. Livshits, Spectral analysis of non-self-adjoint operators and intermediate systems, Uspehi Mat. Nauk 13 (1958), 3-85. (Russian) MR 100793
  • 6. L. de Branges, Invariant subspaces of nonselfadjoint transformations, Bull. Amer. Math. Soc. 69 (1963), 587-590. MR 149290
  • 7. L. de Branges and J. Rovnyak, The existence of invariant subspaces, Bull. Amer. Math. Soc. 70 (1964), 718-721. MR 161120
  • 8. L. de Branges and J. Rovnyak, Correction to "The existence of invariant subspaces", Bull. Amer. Math. Soc. 71 (1965), 396. MR 169024
  • 9. C. Foiaş and B. Sz.-Nagy, Sur les contractions de l'espace de Hilbert. IX. Factorisations de la fonction caractéristique. Sous espaces invariantes, Acta Sci. Math. (Szeged) 25 (1964), 283-316. MR 180871
  • 10. P. R. Halmos, Shifts on Hilbert spaces, J. Reine Angew. Math. 208 (1961), 102-112. MR 152896
  • 11. P. R. Halmos, Invariant subspaces of polynomially compact operators, Pacific J. Math. 15 (1965), (to appear). MR 193505
  • 12. K. Hoffman, Banach spaces of analytic functions, Prentice-Hall, Englewood Cliffs, N. J., 1962. MR 133008
  • 13. G. K. Kalisch, A functional analysis proof of Titchmarsh's theorem on convolution, J. Math. Anal. Appl. 5 (1962), 176-183. MR 140893
  • 14. P. D. Lax, Translation invariant spaces, Acta Math. 101 (1959), 163-178. MR 105620
  • 15. P. D. Lax, Translation invariant spaces, Proc. Internat. Sympos. Linear Spaces, Jerusalem, 1960, pp. 299-306, Macmillan, New York, 1961. MR 140931
  • 16. F. Riesz and M. Riesz, Über die Randwerte einer analytischen Funktion, Quatrième Congrès de Mathématiciens Scandinaves, Stockholm, 1916; pp. 27-44.
  • 17. G. C. Rota, On models for linear operators, Comm. Pure Appl. Math. 13 (1960), 469-472. MR 112040
  • 18. L. A. Sakhnovich, A study of the "triangular form" of non-selfadjoint operators, Izv. Vysš. Učebn. Zaved. Matematika 1959, no. 4 (11), 141-149. MR 137001
  • 19. J. T. Schwartz, Subdiagonalization of operators in Hilbert space with compact imaginary part, Comm. Pure Appl. Math. 15 (1962), 159-172. MR 144212

Review Information:

Reviewer: P. R. Halmos
Journal: Bull. Amer. Math. Soc. 71 (1965), 490-494
DOI: https://doi.org/10.1090/S0002-9904-1965-11294-0
American Mathematical Society